MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.027S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: hrx.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6)as follows: it was reported that on (b)(6) 2021, the patient underwent for an ankle nail surgery.Ria 2 was used to take bone marrow from the right hip in order to use it for the ankle fusion with the use of the ttc ankle fusion nail.During the surgery, the reaming head broke in 2 parts and the drive shaft was damaged.Generated fragments are left in the patient.The surgery was successfully completed with 15-minutes delay.The patient outcome was unknown.This complaint involves one (1) device.This report is for (1) 15.5mm reamer head for ria 2 sterile.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.Visual inspection: the reamer head f/ria 2 ø15.5 (p/n: 03.404.027s lot: unk) was received at west chester customer quality.A visual inspection of the device showed that all four tangs on the reamer head were broken off.The tangs were not returned.An inspection of the photos confirmed the tangs embedded in the patient.No other issues were noted with the device.Dimensional inspection: no dimensional inspection was performed on the complaint device due to post-manufacturing damage.Document/specification review: the lot number of the complaint device is not known, and the manufacture date of the device cannot be determined.Therefore the relevant revisions of the product drawings were reviewed.Conclusion: the complaint condition is confirmed for the received device as the reamer head had its distal tangs broken.The condition of embedded device is also confirmed based on the provided radiographs.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.No manufacturing issues were noted during the investigation.Due to the trend with the broken ria 2 reamer heads identified during post-market surveillance, the corrective and preventative action (capa) was raised to determine the root cause of broken reamer heads.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additionally, the product issue escalation (pie) was initiated to define any further action related to the breakage.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
15.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12521236
Report Number2939274-2021-05723
Device Sequence Number11634913
Product Code HTO
UDI-Device Identifier10886982273994
UDI-Public(01)10886982273994
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.027S
Device Catalogue Number03.404.027S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/15/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0582-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RIA: DRIVE SHAFT; UNK - RIA: DRIVE SHAFT
Outcome Attributed to Adverse Event Required Intervention;